Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Attention Deficit Disorder (ADD/ADHD)



advertisement
Reply
Thread Tools Display Modes
Unread 04-14-2017, 10:58 AM   #1
Newly Joined
LovingADHD has no updates.
 
Member Since: Apr 2017
Location: Missouri
Posts: 1
Default Withdrawing from Celexa

Hi, folks. I'm writing today to seek help - or at least confirmation that "this too shall pass" - for my husband and myself. My husband has ADHD, and was diagnosed with General Anxiety Disorder and Depression this summer. Not that it was any surprise - I've been with my DH for 11 years now, and we'd been trapped in a vicious cycle of one day everything would be okay, the next he would perceive everything as an attack and everyone as the enemy. When he gets in that place, his eyes go black and I can't get through to him. He fights with everyone in his vicinity - his boss, his co-workers, his clients, his children, his friends, and, of course, me. He has no contact with his oldest daughter because of these cycles, and he has panic attacks almost daily.

In July he was prescribed Celexa to manage his depression (he refused the doctor's recommendation to treat the ADHD, and went for treating the GAD and depression). For nine months, everything was peaceful. It was wonderful. No fights, no lashing out at others. He felt great. I felt great. Everything was great.

So great, in fact, that he decided to stop taking Celexa. Cold turkey. I'm sure you can imagine how that turned out. He has been withdrawing pretty severely for the last week and a half, which has led to some of the worst outbursts I've seen. He was fighting with everyone - absolutely tearing down our security - because (I imagine) his brain is so starved of serotonin that he can't feel anything but rage and depression. I tried twenty different ways of getting him to see what was going on - calmly, pleadingly, sternly, supportively, desperately - but nothing worked. So I had to step in and pick a fight with him so that he would turn his attention on me and stop fighting everyone else. My side of the argument: "I want PEACE! Stop fighting! Get back on your meds!!"

Not the best way to convince him, I'm sure. But I had to stop him from going after everyone else around him. The fight got bad. Really bad. But I had to take the bullet.

Now he's not talking to me. I've been frozen out for the last 48 hours. We're sleeping in different beds and I hate it.

Can someone tell me that this will subside? Usually, he comes off of these cycles in 48 to 72 hours. But he's messed with his brain chemistry now, and I'm really worried. Any advice would be greatly appreciated!
LovingADHD is offline   Reply With Quote
Hugs from:

advertisement
Unread 04-14-2017, 07:26 PM   #2
Moderator
Community Support Team
Community Liaison
Chat Leader
 
CANDC's Avatar
CANDC has no updates.
 
Member Since: May 2014
Location: Northeast USA New England
Posts: 9,082 (SuperPoster!)
3 yr Member
869 hugs
given
PC PoohBah!
Default Re: Withdrawing from Celexa

Hi LovingADHD. Welcome to PsychCentral. I am sorry you are facing so many challenges for so long. The important thing is to keep you and your children safe from this emotional abuse. Self care for you is most important. If possible a therapist for you could be a saving grace. If he would go you could go to couple counselor but he seems like he is resisting all.

From what you say, he is very angry and could be destructive to relationships at work and home and also may be vulnerable to a breakdown, but it is not your job to try to remedy the situation or stop his fighting.

If he does any physical harm to anyone, that is a sign that he is a danger to others. The police will usually respond to a situation where someone is a danger to others. The problem can be that he may act perfectly normal to the police, so choose your moment wisely but if you feel in danger or your children are in danger, calling 911 in US is often the best remedy.

I just feel you would be helped from a professional to advise you. Hope you can get someone to help. Women in Distress and other woman support organizations can help in some ways but not sure about specifics. Check local listings for women support groups.
__________________
"Two roads diverged in a yellow wood,
And sorry I could not travel both...

I took the one less traveled by,
And that has made all the difference."
Robert Frost
CANDC is offline   Reply With Quote
Unread 04-19-2017, 11:21 PM   #3
Wise Elder
Community Liaison
avlady has no updates.
 
Member Since: Jan 2013
Location: angola ny
Posts: 9,088 (SuperPoster!)
My Mood:

3 yr Member
25.6k hugs
given
PC PoohBah!
Default Re: Withdrawing from Celexa

this was my case when i went off my meds. does he realize any of this himself. it took me years of going off and on with my meds until the last time i was hospitalized and didn't realize what i was saying but asked my husband for a divorce. i never would do that if i was sober and on meds that work. finally i was stabelized and never felt better. i was put on colzapine and mood stabelisers,
avlady is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 10:42 AM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines